MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 3000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RW30
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code (b)(4).Component code #1: (b)(4): reservoir.Component code #2: (b)(4): filter.Health effect: impact code: (b)(4) no patient involvement.Health effect: clinical code: (b)(4): no clinical signs, symptoms or conditions.Medical device problem code: (b)(4): coagulation in device or device ingredient.Investigation findings: (b)(4): results pending completion of investigation.Investigation conclusions: (b)(4): conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the oxygenator reservoir got clot while priming with blood.De-foaming chamber and screen filter of reservoir got clot resulting in decrease of dynamic volume ( level) while circulating and air came in the circuit.As per the clinical specialist, additional information form the facility states that, 1 unit of blood were put into the reservoir and a blood filter was used in the units of blood when it was put into the reservoir.It is unknown as to what the level of anticoagulation was of the blood introduced to the reservoir and how much heparin was put in the pump prime.Blood is going to clot whenever is contacts any foreign surface if it is not adequately anticoagulated.*no patient involvement *product was changed out prior to cpb during blood priming *procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 10, 2021.  upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of evaluation codes 10, 11, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by.Manufacturer type of investigation #3: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The affected sample was inspected upon receipt with no visual anomalies noted.It was then tested for clotting with bovine blood at 5 l/minute for one hour with 100ml/min air injection with no clotting on the filter observed in the cardiotomy portion of the reservoir.The retention sample from the same lot number was obtained with no visual anomalies noted.It was also tested the same way with no clotting on the filter observed in the cardiotomy portion of the reservoir.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 3000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12452724
Report Number1124841-2021-00214
Device Sequence Number11596293
Product Code DTZ
UDI-Device Identifier00699753450127
UDI-Public(01)00699753450127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number3CX*RX15RW30
Device Catalogue NumberN/A
Device Lot NumberYA20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/16/2021
10/21/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/06/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1